MAUDE Adverse Event Report: COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: unknown.Pma/510(k) #: k122917.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a coda balloon catheter was inspected by the distributor.An unidentified particle was observed inside the sealed, primary packaging.The device did not reach a user facility or make patient contact.
 
Event or Problem Description
No additional information regarding the event and/or patient has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
H6 - additional method code: device discarded (4115).Investigation - evaluation.A review of the documentation including the complaint history, device history record (dhr), instructions for use (ifu), quality control, specifications and evaluation of provided photos of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, three photos were provided by the customer for evaluation.In two of the photos, a small, black, speck of foreign matter is circled.The observed foreign matter appears loose and not within any of the packaging seals.The complaint was able to be confirmed based on customer testimony and the provided photos.There is evidence that this device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.The device history record (dhr) for the given complaint lot (9478234) was reviewed and found no related non-conformances.A similar device lot (9464041) left packaging/quality control on the same date as the complaint device lot.The dhr for lot 9464041 found no relevant non-conformances.A third lot (9470089) for a similar device left packaging/quality control on the same day as well.The dhr for lot 9470089 also found no related non-conformances.A database review found no other reported events for the complaint lot nor the related device lots.Because there are adequate inspection activities in place, objective evidence that the dhr was fully executed, no related non-conformances, and no other lot-related complaints received from the field, cook has concluded that there is no evidence that non-conforming product exists in house or in field.Based on the review of current documentation, cook has concluded that sufficient controls and inspections are in place to prevent the release of non-conforming product related to the reported failure mode.Process verification has demonstrated that the affected product is safe and effective for its intended use.Cook also reviewed product labeling.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no product returned, and the results of our investigation, a definitive root cause can be traced to manufacturing and more specifically to a quality control deficiency.It is likely the device packaging passed through packaging quality control with the foreign matter present.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CODA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8795886
Report Number1820334-2019-01703
Device Sequence Number2043136
Product Code DQY
UDI-Device Identifier00827002237735
UDI-Public(01)00827002237735(17)220128(10)9478234
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/28/2022
Device Model NumberN/A
Device Catalogue NumberCODA-2-10.0-35-140-46
Device Lot Number9478234
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1